Drought, Clay
- When
- October 1, 12:00 AM CST to October 25, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.754, -88.490 (the zone’s center; the record gives no point)
Severe drought conditions developed across much of southeast Illinois during September 2007. While precipitation levels were below normal for much of the year, the combination of extended precipitation deficits and unseasonably hot conditions in August and much of September started to impact crop health.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Severe drought conditions developed across much of southeast Illinois during September 2007. While precipitation levels were below normal for much of the year, the combination of extended precipitation deficits and unseasonably hot conditions in August and much of September started to impact crop health. The severe drought conditions extended into October 2007. The drought conditions eased by late October when 2 to 4 inches of rainfall fell across the drought region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 30, 11:24 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1224 AM CDT MON OCT 1 2007 .DISCUSSION... ISSUED 820 PM CDT SUN SEP 30 2007 CONVECTION AHEAD OF COLD FRONT CONTINUES TO MAKE GOOD PROGRESS EAST THIS EVENING. 00Z ILX SOUNDING STILL QUITE DRY AND STABLE SO THE WEAKENING TREND WE HAVE SEEN OUT NEAR THE MS RIVER WL CONTINUE THIS EVENING. FAIRLY SIGNIFICANT UPPER LEVEL WAVE ACRS IOWA WILL TRACK INTO WISCONSIN BY MONDAY MORNING. DIFLUENT FLOW COUPLED WITH LOW LEVEL JET OVERNIGHT MAY TEND TO ENHANCE THE COVERAGE OF THE SHOWERS AND THUNDERSTORMS...ESPECIALLY ACRS THE NORTH...WHERE OUR HIGHEST POPS ARE CURRENTLY LOCATED. STRONGER CORES MAY STILL BE ABLE TO BRING SOME GUSTY WINDS TO THE SURFACE AS THE BAND OF CONVECTION SHIFTS NORTHEAST...ESPECIALLY ACRS OUR WESTERN COUNTIES. CONVECTION CHANCES DECREASE FROM WEST TO EAST AFTR MIDNIGHT AS BEST LIFT SHIFTS AWAY FROM OUR AREA. WL SEE SOME LOWER WRAP AROUND CLOUDS PUSH INTO OUR AREA LATE TNT INTO MONDAY MRNG ALONG WITH TEMPS SOME 10 TO 15 COOLER THAN TODAY. CURRENT ZONES IN GOOD SHAPE THIS EVENING...AS A RESULT...NO UPDATE WL BE NEEDED. SMITH && .AVIATION... ISSUED 1224 AM CDT MON OCT 1 2007 MAIN ISSUE WITH TAFS IS TIMING OUT THE CONVECTION ACROSS THE EASTERN TERMINALS... FOLLOWED BY LOWERING CIGS THROUGH THE NIGHT. RA/TSRA SHOULD PULL OUT OF THE AREA AROUND 09Z. CIGS GENERALLY STAYING MVFR-VFR IN THE PRECIP... WITH SHORT PERIODS OF IFR VISBYS IN HEAVIER PRECIP. KBMI SHOWING BKN002 BUT BELIEVE THIS IS DUE TO A PERSISTENT EQUIPMENT ERROR AS SCT-BKN 200FT SHOWED UP JUST AS THE RAIN FIRST STARTED... AND THE TOWER SHUT DOWN FOR THE NIGHT. NARROW CLEAR SLOT ON SATELLITE WILL LIKELY FILL IN AS THIS SYSTEM MOVES EAST... THOUGH PIA AND SPI MAY HAVE BRIEF PERIOD OF VFR CONDITIONS BEFORE THE WRAP-AROUND CLOUDS MOVE IN. EXPECT CIGS WILL GENERALLY DROP TO A MIN OF AROUND 1000-1200 FT ACROSS NORTHERN TERMINALS OVERNIGHT... AND 1800-2200 FT FARTHER SOUTH. MODELS SUGGEST SCU LAYER WILL STICK AROUND TOMORROW IN COLD ADVECTION REGIME AND CYCLONIC FLOW... INDICATED SLOW INCREASE IN CIG HEIGHTS THROUGH THE AFTERNOON... WITH SCATTERING OUT OCCURRING IN THE AFTERNOON FROM SW TO NE. HARDIMAN && .PREV DISCUSSION... ISSUED 250 PM CDT SUN SEP 30 2007 MAIN CONCERNS ARE... THE COLD FRONT TONIGHT...AND THEN THE COLD FRONT FOR TUESDAY NIGHT. POTENTIAL EXISTS FOR SOME ISOLATED SEVERE WIND GUSTS WITH STORMS THIS EVENING...WITH A SLIGHTLY BETTER CHANCE FOR SEVERE STORMS ON TUESDAY EVENING. THE 18Z SURFACE MAP SHOWS A STRONG PRESSURE GRADIENT ACROSS CENTRAL ILLINOIS...BETWEEN DEEPENING LOW PRESSURE CENTERED IN EASTERN NEBRASKA...AND DRY HIGH PRESSURE OVER THE S.E. STATES. A COLD FRONT WAS EXTENDING SOUTH OF THE LOW INTO KANSAS AND OKLAHOMA. THE COLD FRONT WILL BECOME OUR FOCUS FOR STORMS THIS EVENING. ALOFT...THE PATTERN WAS DOMINATED BY A PROGRESSIVE LOW OVER CENTRAL NEBRASKA AND AN ACTIVE JET STREAM AROUND THE LOW. STRONG HEIGHT FALLS TO THE NE OF THE LOW...INDICATE IT WILL CONTINUE ON A TRACK TO THE NE...EVENTUALLY HELPING TO DRAG THE COLD FRONT ACROSS CENTRAL ILLINOIS. THE JET WILL END UP BEING A MAJOR REASON THAT ANY STORMS THAT DO DEVELOP THIS EVENING WILL HAVE THE POTENTIAL FOR DAMAGING DOWNBURST WINDS. FORWARD MOTION OF THE STORMS THEMSELVES MAY REACH UP TO 50 MPH. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. THE 12Z ILX SOUNDING...AS WELL AS SOUNDINGS UPSTREAM...SHOW THAT THE AIRMASS IN CENTRAL ILLINOIS WILL START OFF QUITE DRY WHEN THE STORMS TRY TO MOVE INTO OUR CWA. AN 18Z SOUNDING OUT OF SPRINGFIELD MISSOURI SHOWS ONLY MARGINAL MOISTENING OF THE LOW LEVELS SO FAR. HOWEVER...THE AIRMASS IS EXPECTED TO DESTABILIZE WITH PLENTY OF SUNSHINE...PRODUCING STEEPER LAPSE RATES. MOISTURE POOLING AHEAD OF THE FRONT WILL BE IN A NARROW AREA...SO ANY PRECIP EVENT WILL MOST LIKELY BE SHORT LIVED. THE IR SATELLITE IMAGES ARE SHOWING A LINE OF COOLING CLOUD TOPS ENTERING NW MISSOURI. DEWPOINTS ARE ABOUT 10F HIGHER THAN IN OUR AREA...BUT A SIMILAR MOISTURE ADVECTION PATTERN IS EXPECTED IN OUR WESTERN CWA THIS EVENING. WILL KEEP SOME LIKELY POPS WEST OF A LINE FROM PEORIA TO JACKSONVILLE...WITH CHANCE POPS EAST TO BLOOMINGTON TO TAYLORVILLE THROUGH MIDNIGHT. AFTER MIDNIGHT...THE FRONT AND JET STREAKS WILL WEAKEN...AS THE UPPER TROUGH MOVES E OF ILLINOIS. SOME SCATTERED CONVECTION IS EXPECTED TO CONTINUE...BUT NO SEVERE STORMS ARE EXPECTED TO DEVELOP. ON MONDAY...WEAK HIGH PRESSURE WILL BUILD IN...BUT LOW LEVEL MOISTURE WILL REMAIN PRETTY MUCH IN TACT. THAT WILL SET THE STAGE FOR THE TUESDAY SYSTEM TO HAVE A BETTER CHANCE OF STRONGER STORMS...WITH MORE SURFACE BASED CONVECTION. SOME MODEL DIFFERENCES ARE EVIDENT WITH THE TIMING OF THE FRONT ON TUESDAY NIGHT. THE NAM CONTINUES TO BE 6 HOURS SLOWER THAN THE GFS/ECMWF/ AND SREF. GENERALLY I TEND TO DEFAULT TO THE SLOWER SOLUTION...BUT CONSENSUS HAS BEEN PERSISTENT FROM THE OTHER MODELS. HPC HAS GIVEN THE NOD TO THE CONSENSUS AS WELL. THEREFORE...WILL KEEP A SOME CHANCE POPS TUES AFTERNOON FROM GALESBURG TO JACKSONVILLE. ELSEWHERE SHOULD REMAIN DRY. TUESDAY EVENING WILL HAVE THE BEST CHANCE FOR STRONG STORMS...BUT MAINLY NORTHWEST OF LINCOLN. FORECAST SOUNDINGS SHOW PLENTY OF DIRECTIONAL AND SPEED SHEAR THROUGH THE 600 MB IN THAT AREA...WHICH SHOULD SET THE STAGE FOR SOME ROTATING THUNDERSTORMS. SPC HAS A SLIGHT RISK OF SEVERE WEST OF A LINE FROM BLOOMINGTON TO DECATUR. WILL KEEP THE HIGHEST POPS TUESDAY EVENING IN OUR NW ZONES...WITH LIKELY POPS. AFTER MIDNIGHT TUESDAY NIGHT...ONCE AGAIN THE INSTABILITY PARAMS AND SHEAR PROFILES CHANGE ENOUGH TO EXPECT ONLY LIMITED SEVERE POTENTIAL. I KEPT CHANCE POPS EAST OF THE ILLINOIS RIVER...BUT DONT EXPECT MUCH IN THE WAY OF QPF AFTER MIDNIGHT. LONG TERM...WEDNESDAY THROUGH SUNDAY. HIGH PRESSURE WILL REMAIN IN PLACE FROM WEDNESDAY THROUGH SUNDAY...BUT SURFACE DEWPOINTS WILL REMAIN ON THE HIGH SIDE. ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT WILL KEEP ANY COOLER AND DRIER AIR OUT OF ILLINOIS. THE NEXT FRONT IS EXPECTED TO ARRIVE ON SATURDAY NIGHT...WITH A STRONG H3 JET ALOFT AND A 40 KT LLJ AHEAD OF THE FRONT. I INTRODUCED CHANCE POPS EVERYWHERE ON SAT NIGHT TO GET THE BALL ROLLING FOR THAT SYSTEM. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT SUN SEP 30 2007 ILZ027-036-040-047-049-050-011100- CASS-FULTON-KNOX-MORGAN-SCHUYLER-SCOTT- 304 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS ON TRACK TO MOVE ACROSS ILLINOIS TONIGHT BRINGING A BRIEF PERIOD OF THUNDERSTORMS TO THE AREA. THERE WILL BE A SLIGHT RISK OF DAMAGING WINDS WITH THE STRONGER STORMS THROUGH MIDDLE EVENING. HOWEVER...THE STORMS SHOULD WEAKEN BY 11 PM AND MOVE OFF TO THE EAST. BREEZY CONDITIONS SHOULD BEGIN TO DIMINISH. OVER THE NEXT FEW HOURS OCCASIONAL GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO IMPACT ILLINOIS ON TUESDAY NIGHT. AT THIS TIME IT APPEARS THERE WILL BE MORE MOISTURE FOR THIS SYSTEM TO WORK WITH THEN TONIGHTS FRONT AND THE CHANCES OF SEVERE WEATHER MAY BE HIGHER THAN WITH TONIGHTS STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ028>031-037-038-041>043-048-051>053-011100- CHRISTIAN-DE WITT-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-PEORIA- SANGAMON-STARK-TAZEWELL-WOODFORD- 304 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS ON TRACK TO MOVE ACROSS ILLINOIS TONIGHT BRINGING A BRIEF PERIOD OF THUNDERSTORMS TO THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS. BREEZY CONDITIONS SHOULD BEGIN TO DIMINISH. OVER THE NEXT FEW HOURS OCCASIONAL GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO IMPACT ILLINOIS ON TUESDAY NIGHT. AT THIS TIME IT APPEARS THERE WILL BE MORE MOISTURE FOR THIS SYSTEM TO WORK WITH THAN TONIGHTS COLD FRONT AND THERE WILL BE A SLIGHT CHANCE OF DAMAGING WINDS OR LARGE HAIL AS IT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-011100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 304 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL BRING THUNDERSTORMS INTO THE AREA LATE TONIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS SHOULD BEGIN TO DIMINISH. OVER THE NEXT FEW HOURS OCCASIONAL GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO IMPACT ILLINOIS ON TUESDAY NIGHT AND WILL LIKELY BRING A PERIOD OF THUNDERSTORMS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARKER
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57243, 57244, 57245, 57246, 57247.